I’m halfway through the 5th week since my last Lupron shot. Long time readers with good memories will recall this is when I usually have the worst side effects from the Lupron. The first four weeks were milder than usual this time, so I had a high hopes for weeks 5 and 6. So far that’s not the case – it’s following the usual pattern, periods of deep depression, times when I want to cry for no reason, mild nausea, and occasional hot flashes/cold sweats. Oh well.
This is also the 8th week since my last meeting with the oncologist; the meeting where we shifted from Lupron every three months to Lupron every two months. That shift was really a blow to me. I had stomach problems for weeks afterwards caused by stress and anxiety. I now understand why it was such a big deal. I started out with Lupron once every 4 months, but at 3 months my PSA was high enough we had to switch to every 3 months. Three months later my PSA was still too high, and we had to switch to 2 months. This rapid move from 4 to 3 to 2 just freaked me out. The worst case is it means I’m becoming resistant to Lupron. If true, it’s a big setback. The first line of defense against the cancer will have failed. It might also be the case that I’ll shortly need to shift t Lupron every month – something I’m not looking forward too due to the side effects. If I’m lucky, I’ll be able to stay on one Lupron shot every two months for a long time. I find out where I stand late Jan next year.